# SDR REXA200900038

- Difficulty date: March 30, 2009
- Submitted: April 6, 2009
- Operation: Air carrier
- Aircraft: N8745B
- Make and model: Cndair CL6002B19
- Aircraft serial: 7745
- Engine: Ge CF343B1
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

AT 500 AGL, DURING INITIAL CLIMBOUT, TOWER INFORMED FLIGHT CREW THAT THEY HAD SEEN EXCESSIVE SMOKE COMING FROM REAR OF THE ACFT.  THE TOWER OPERATOR INFORMED THE CREW THAT THE AMOUNT OF SMOKE  WAS GREATER THAN SHE WAS ACCUSTOMED TO SEEING.  THE FLIGHT REQUESTED TO RETURN TO DEPARTURE.  AN OTHER WISE NORMAL APPROACH AND LANDING WAS PERFORMED.  MX DETERMINED THAT THE RT ENGINE WAS AT FAULT.  A GROUND RUN REVEALED EXCESSIVE SMOKE FROM THE ENGINE DURING HIGH POWER RUNS.  OIL CONSUMPTION WAS DETERMINED TO BE WITHIN LIMITS AND THE ACFT WAS INSPECTED AND FOUND SAFE FOR A FERRY FLIGHT TO A MX BASE.  THE ACFT WAS FERRIED, WHERE THE ENGINE WAS REPLACED.  THE REMOVED ENGINE IS STILL BE INVESTIGATED, BUT INITIAL INSP INDICATES THAT THERE IS A FAILURE OF AN INTERNAL CARBON SEAL.  (K)
